Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Fort Worth, TX

January 30, 20167 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Jan 30, 2016, 1:56 PM CST for 7 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2016, 1:56 PM CST (19:56 UTC)
Expired
Jan 30, 2016, 7:00 PM CST
In force
5 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 70 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2713 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS84 KFWD 301956
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
156 PM CST SAT JAN 30 2016

...RED FLAG WARNING THROUGH 7 PM FOR LOCATIONS ALONG AND WEST OF A
JACKSBORO TO COMANCHE LINE DUE TO LOW HUMIDITY VALUES...WARM
TEMPERATURES AND GUSTY WINDS...

.HUMIDITY VALUES IN THE AFFECTED AREA HAVE FALLEN BELOW 20 PERCENT
WITH TEMPERATURES IN THE LOWER 80S. WINDS ARE FROM THE WEST AND
SOUTHWEST AT 12-20 MPH WITH GUSTS UP TO 25 MPH.

TXZ100-101-115-116-129-130-141-310100-
/O.NEW.KFWD.FW.W.0001.160130T1956Z-160131T0100Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-
156 PM CST SAT JAN 30 2016

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY VALUES FOR AREAS ALONG AND WEST OF A
JACKSBORO TO COMANCHE LINE...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* AFFECTED AREA...ALONG AND WEST OF A LINE FROM JACKSBORO TO
  COMANCHE.

* TIMING...THROUGH 7 PM CST.

* WINDS...SOUTH AND SOUTHWEST AT 12 TO 20 MPH WITH GUSTS TO 25
  MPH.

* RH...MOSTLY BETWEEN 15 AND 20 PERCENT. A FEW LOCATIONS MAY
  RECORD HUMIDITY VALUES BETWEEN 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

JLDUNN
1 follow-up statement
852 
WWUS84 KFWD 310113 AAA
RFWFWD

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CST SAT JAN 30 2016

TXZ100-101-115-116-129-130-141-310215-
/O.EXP.KFWD.FW.W.0001.000000T0000Z-160131T0100Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-
713 PM CST SAT JAN 30 2016

...RED FLAG WARNING HAS EXPIRED FOR AREAS WEST OF A JACKSBORO TO
COMANCHE LINE...

WIND SPEEDS HAVE DIMINISHED TO 10 TO 15 MPH AND RELATIVE HUMIDITY
CONTINUES TO INCREASE THIS EVENING. WIND GUSTS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS...BUT LOW LEVEL MOISTURE WILL INCREASE
WITH COOLING TEMPERATURES.

$$

DUNN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 11:47 AM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Jan 30, 11:47 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1147 AM CST SAT JAN 30 2016

.AVIATION...
/18Z TAFS/

STRONG AND GUSTY SOUTH TO SOUTH-SOUTHWEST WINDS WILL PREVAIL TODAY
AND TONIGHT AT SPEEDS OF 12-18 KTS WITH GUSTS OF 20-25 KTS. WIND
SPEEDS WILL DECREASE TO AROUND 10-12 KTS LATE SUNDAY MORNING AS A
FRONT APPROACHES AND THE WIND DIRECTION WILL VEER TO THE
SOUTHWEST AND WEST THROUGH THE LATE MORNING AND AFTERNOON HOURS.
SOME HIGH CLOUDS WILL BE PRESENT AT TIMES.

JLDUNN

&&

.PREV DISCUSSION... /ISSUED 330 AM CST SAT JAN 30 2016/
SATELLITE IMAGERY INDICATES AN UPPER LEVEL DISTURBANCE MOVING
QUICKLY EAST ACROSS THE SOUTHERN PLAINS THIS MORNING. AN ATTENDANT
SURFACE BOUNDARY HAS PUSHED THROUGH THE WESTERN THIRD OF THE AREA
AND HAD JUST REACHED THE DALLAS-FORT WORTH METROPLEX DURING THE
PAST HOUR...NOTED BY THE WESTWARD SHIFT IN THE WIND FIELD. THIS
BOUNDARY WILL EVENTUALLY WASH OUT AND GIVE WAY TO SOUTHERLY FLOW
LATER IN THE DAY...BUT NOT BEFORE ALLOWING FOR A QUICK WARM-UP
ACROSS THE WEST. WE HAVE INCREASED THE HIGHS BY A DEGREE OR TWO
FOR THE WESTERN THIRD OF THE AREA WHERE SOME LOW 80S WILL BE
POSSIBLE THIS AFTERNOON. THE REST OF THE REGION WILL STILL REMAIN
WARM WITH HIGHS IN THE 70S. GUSTY SOUTH WINDS AND LOW HUMIDITY
WILL CREATE HIGH FIRE DANGER AGAIN THIS AFTERNOON ACROSS THE
WESTERN COUNTIES.

ANOTHER FAST-MOVING SHORTWAVE WILL CROSS THE CENTRAL PART OF THE
COUNTRY LATE TONIGHT AND SUNDAY. THIS WILL SEND A COLD FRONT SOUTH
TO NEAR OR JUST SOUTH OF THE I-20 CORRIDOR. COOLER AIR BEHIND THE
FRONT WILL KEEP HIGHS IN THE 60S ALONG THE RED RIVER SUNDAY WITH
MORE 70S EXPECTED ELSEWHERE. THIS FRONT WILL STALL SUNDAY NIGHT
BEFORE LIFTING QUICKLY TO THE NORTH MONDAY IN RESPONSE TO A
DEVELOPING STORM SYSTEM ALONG THE WEST COAST.

THE NEXT SYSTEM WILL BE IN THE FORM OF A DEEPENING UPPER TROUGH OVER
THE 4-CORNERS AND ANOTHER COLD FRONT. A LEAD SHORTWAVE WILL SWING
AROUND THE BASE OF THE TROUGH AND EJECT NORTHEAST ACROSS THE
PLAINS MONDAY NIGHT. THIS WILL BRING A CHANCE OF SHOWERS AND
STORMS ACROSS PARTS OF THE REGION DURING THE LATE EVENING AND
OVERNIGHT HOURS MONDAY. MOISTURE RETURN LOOKS LESS THAN
IMPRESSIVE...AND WE MAY NOT SEE CONVECTIVE DEVELOPMENT UNTIL THE
FRONT HAS ALREADY MOVED EAST OF THE I-35 CORRIDOR. STILL...AT
LEAST SLIGHT CHANCE POPS ARE WARRANTED ACROSS THE CENTRAL COUNTIES
FOR MONDAY NIGHT WITH CHANCE POPS ACROSS THE EAST. PWATS SHOULD
REMAIN BELOW AN INCH ACROSS THE ENTIRE REGION AND HEAVY
RAIN/FLOODING IS UNLIKELY. A FEW STRONG STORMS WITH GUSTY WINDS
ARE POSSIBLE...BUT THE LACK OF INSTABILITY SHOULD PRECLUDE A
SIGNIFICANT SEVERE WEATHER THREAT.

COOLER AND DRIER AIR WILL WORK ITS WAY EAST OVER THE AREA MONDAY
NIGHT BEHIND THE INITIAL FRONT AS THE LEAD SHORTWAVE KICKS OFF TO
THE NORTHEAST. A SECOND PUSH OF COLD AIR WILL ARRIVE DURING THE
AFTERNOON TUESDAY...BRINGING A MUCH COLDER AIRMASS SOUTH ACROSS
THE AREA. TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS THE
NORTHWEST TO MID 30S ACROSS THE SOUTHEAST TUESDAY NIGHT.

THE MAIN UPPER TROUGH WILL LAG BACK ACROSS THE PLAINS THROUGH
MID-WEEK. LINGERING CLOUD-COVER ASSOCIATED WITH THE TROUGH
COMBINED WITH GOOD COLD AIR ADVECTION SHOULD KEEP HIGH
TEMPERATURES IN THE 40S ACROSS MOST OF THE AREA WEDNESDAY AND NEAR
50 THURSDAY. WEDNESDAY NIGHT-THURSDAY MORNING LOW TEMPERATURES
SHOULD FALL TO OR BELOW FREEZING FOR PRETTY MUCH ALL COUNTIES.

THE TROUGH WILL MOVE EAST OF THE AREA THURSDAY NIGHT WITH ZONAL
FLOW SETTING UP OVERHEAD FRIDAY THROUGH THE WEEKEND. THIS WILL
ALLOW A RETURN TO NEAR-NORMAL TEMPERATURES IN THE EXTENDED
FORECAST. AS IT LOOKS NOW...ANOTHER UPPER LEVEL TROUGH WILL BRING
A CHANCE OF RAIN EITHER LATE NEXT WEEKEND OR EARLY THE FOLLOWING
WEEK.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  54  71  45  71 /   0   0   0   5   5
WACO, TX              77  53  76  46  74 /   0   0   0   5   5
PARIS, TX             72  54  69  43  66 /   0   5   5   5  10
DENTON, TX            76  51  69  42  69 /   0   0   0   5   5
MCKINNEY, TX          73  53  69  43  68 /   0   0   0   5  10
DALLAS, TX            75  55  71  46  71 /   0   0   0   5   5
TERRELL, TX           73  55  71  45  70 /   0   0   5   5  10
CORSICANA, TX         76  56  74  48  72 /   0   0   5   5   5
TEMPLE, TX            77  53  78  47  76 /   0   0   0   0   5
MINERAL WELLS, TX     79  50  71  41  73 /   0   0   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

82/58
Hazardous weather outlook, Jan 30, 3:29 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
329 AM CST SAT JAN 30 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
329 AM CST SAT JAN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
DUE TO BREEZY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY THIS
AFTERNOON...THE FIRE WEATHER THREAT WILL BE ELEVATED...ESPECIALLY
ACROSS THE WESTERN PORTIONS OF NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A LOW CHANCE OF THUNDERSTORMS NORTHEAST OF A LINE
FROM JACKSBORO...TO MINERAL WELLS...TO WACO...TO ROCKDALE MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.